Alert archive / Oklahoma / Flash Flood Watches in 2007
Flash Flood Watch 8, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at May 27, 2007, 9:36 AM CDT for 6 counties in Oklahoma. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2007, 9:36 AM CDT (14:36 UTC)
- Expired
- May 27, 2007, 9:02 PM CDT
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 113 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KTSA 271436 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 936 AM CDT SUN MAY 27 2007 OKZ049-053-071-073>075-272100- /O.NEW.KTSA.FF.A.0008.070527T1436Z-070528T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW-MCINTOSH-PITTSBURG-HASKELL-LATIMER- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...EUFAULA... MCALESTER...STIGLER...WILBURTON 936 AM CDT SUN MAY 27 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN SOUTHEAST OKLAHOMA...CHOCTAW...HASKELL...LATIMER...MCINTOSH...PITTSBURG AND PUSHMATAHA. * THROUGH THIS EVENING * 2 TO 4 INCHES OF RAIN ARE POSSIBLE ACROSS SOUTHEAST OKLAHOMA TODAY AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY ACROSS THE AREA AND INTERACTS WITH THE MOISTURE LADEN AIRMASS IN PLACE ACROSS THE REGION. THESE RAINFALL AMOUNTS COULD CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
2 follow-up statements
000 WGUS64 KTSA 272048 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 348 PM CDT SUN MAY 27 2007 OKZ049-053-071-073>075-280300- /O.CON.KTSA.FF.A.0008.000000T0000Z-070528T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW-MCINTOSH-PITTSBURG-HASKELL-LATIMER- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...EUFAULA... MCALESTER...STIGLER...WILBURTON 348 PM CDT SUN MAY 27 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN SOUTHEAST OKLAHOMA...CHOCTAW... HASKELL...LATIMER...MCINTOSH...PITTSBURG AND PUSHMATAHA. * UNTIL 10 PM CDT THIS EVENING * LOCAL RAINFALL AMOUNTS OF 4 INCHES ARE POSSIBLE ACROSS THE SIX COUNTY WATCH AREA LATE THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE OVER THE REGION...COUPLED WITH A TROPICAL AIRMASS WILL PRODUCE SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THIS RAINFALL MAY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS AND SMALL STREAMS. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KTSA 280202 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 902 PM CDT SUN MAY 27 2007 OKZ049-053-071-073>075-280315- /O.CAN.KTSA.FF.A.0008.000000T0000Z-070528T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW-MCINTOSH-PITTSBURG-HASKELL-LATIMER- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...EUFAULA... MCALESTER...STIGLER...WILBURTON 902 PM CDT SUN MAY 27 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELLED. RADAR AND SATELLITE SHOWS PRECIPITATION HAS ENDED OVER THE WATCH ARE AT THIS TIME. COMPUTER MODELS INDICATE MORE SHOWERS AND SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...BUT COVERAGE AND INTENSITY IS NOT EXPECTED TO PRODUCE ENOUGH WIDESPREAD HEAVY RAIN TO RESULT IN A FLASH FLOOD THREAT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 27, 3:22 AM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, May 27, 3:22 AM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 322 AM CDT SUN MAY 27 2007 .DISCUSSION... RAIN CHANCES ARE THE MAIN FORECAST PROBLEM. A SLOW MOVING DIFFUSE UPPER TROUGH COMBINED WITH A NEARLY SATURATED ATMOSPHERE WILL KEEP RAIN CHANCES IN THE FORECAST THE NEXT SEVERAL DAYS. DESPITE THE LIKELIHOOD OF RAIN AND THE POTENTIAL FOR SOME HEAVIER AMOUNTS DUE TO THE WEAK STEARING WINDS...CANCELLED THE FLASH FLOOD WATCH FOR SOUTHEAST OKAHOMA AS 1 HOUR FLASH FLOOD GUIDANCE VALUES ARE AROUND 2 AND A HALF INCHES. IN ADDITION...THE HEAVY RAINFALL WHICH WAS FORECAST TO HAPPEN HAS NOT MATERIALIZED. THAT SAID...DECENT POPS ARE WARRANTED. WENT SLIGHTLY BELOW MOS TODAY AS THINK IT MAY BE DIFFICULT FOR EVERYWHERE TO HAVE APPRECIABLE RAIN THROUGHOUT THE DAY. ALSO KEPT A DIURNAL TREND TO THE POPS AS THE WRF SHOWS THIS AND OTHER THAN DAYTIME HEATING FOCUSING MECHANISMS WILL BE WEAK. AS TIME PROGRESSES THE AMOUNT OF DEEP MOISTURE AVAILABLE FOR POP CORN SHOWERS AND STORMS MAY ALSO WANE GIVEN TRENDS IN THE MEAN RH. THUS...HAVE POPS DECLINING A BIT WITH EACH DAY THROUGH TUESDAY. HIGHER POPS ARE WARRANTED WEDNESDAY AND THURSDAY AS A COLD FRONT WILL MOVE INTO THE AREA, MAY ALSO SEE AN INCREASE IN SHEAR AND INSTABILITY. STRONGER STORMS WOULD SEEM POSSIBLE. A FEW RAIN LESS DAYS SHOULD FOLLOW THE EXIT OF THE FRONT BEGINNING LATE IN THE DAY THURSDAY. TEMPWISE...HIGHS AND LOWS WILL BE TEMPERED BY RAIN AND CLOUDS. HAVE GENERALLY KEPT FAIRLY CLOSE TO MOS. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 64 78 65 / 70 50 60 40 FSM 79 65 79 64 / 70 40 70 40 MLC 76 64 78 65 / 70 40 60 40 BVO 77 63 78 64 / 70 40 60 40 FYV 77 62 76 61 / 70 40 70 40 BYV 76 62 76 61 / 70 40 70 50 MKO 75 63 77 63 / 70 50 60 40 MIO 76 62 78 63 / 70 40 70 40 F10 75 63 77 64 / 70 40 60 40 HHW 76 64 78 64 / 70 40 60 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....17 ABBAS
Hazardous weather outlook, May 27, 5:00 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SUN MAY 27 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SUN MAY 27 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A VERY MOIST AIRMASS REMAINS OVER THE AREA TODAY...WITH PRECIPITABLE WATER VALUES RUNNING 1.5 TO 1.75 INCHES. A WEAK UPPER TROUGH WILL STAY TO OUR WEST THROUGH TONIGHT...AND WILL AID IN MAINTAINING A WEAK SOUTHERLY LOW-LEVEL JET ACROSS THE REGION. THE MOIST AND UNSTABLE ATMOSPHERE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THE REMAINDER OF THE DAY. WHILE SEVERE WEATHER IS NOT EXPECTED...SLOW MOVEMENT OF STORMS COULD RESULT IN LOCALLY HEAVY RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MID WEEK AS THE UPPER TROUGH MOVES SLOWLY EAST ACROSS THE SOUTHERN PLAINS. A STRONGER UPPER LOW IS FORECAST TO MOVE INTO THE PLAINS LATER THIS WEEK...BRINGING A SURFACE BOUNDARY ACROSS THE REGION BY LATE WEDNESDAY INTO THURSDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:22 AM CDT | Flash Flood Warning | TSA | Choctaw | 3 hr |
| May 27, 5:25 PM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
| May 27, 5:43 PM CDT | Special Weather Statement | TSA | Muskogee | 32 min |
| May 27, 6:02 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| May 27, 6:12 PM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| May 27, 6:43 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 32 min |
Nearby
Flash Flood Watches in Oklahoma, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.